MAUDE Adverse Event Report: COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR INTRODUCER SHEATH; DYB INTRODUCER, CATHETER
Model Number G09809
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Vascular Dissection (3160); No Code Available (3191)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an unknown procedure, flexor introducer sheath was used.The facility reported that the sheath separated in the patient.No patient adverse effect has been reported.Additional information regarding event details, patient anatomy and outcome has been requested, but is not available at this time.According to the initial reporter, the complaint device is being retained by the facility and will not be made available for the manufacturer's investigation.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The following is additional information regarding this event which was received on 02may2019: the procedure was for stent in the right subclavian artery.The 61 year-old female patient, weighing 226 pounds, had a history of peripheral artery disease, congestive heart failure, and hypertension.Reportedly, access was obtained in the right radial artery to target the right brachial artery.An unknown 5 fr pigtail and 5 fr 65cm/100cm angled glidecath were used during the procedure.The patient reportedly had small vessels, and resistance was encountered upon insertion and removal of the device.The patient was taken to surgery for an open removal of the 5 cm catheter tip, requiring additional propofol for sedation.Other medications used during the procedure include heparin, ancef, verapamil, and nitroglycerin.Reportedly, the sheath was ¿grasped and it would not move.Hemostats were used to attempt to remove the device, but it was ¿anchored¿ into the artery.Gentle traction was applied until the device ¿let loose¿, at which time the radial artery appeared to be completely dissected.Reportedly, the ¿layers¿ were dissected.The artery was not viable and bleeding at the proximal end of the artery was controlled with a hemoclip.A hematoma was found underneath the mid fascia, extending from the wrist to the distal and mid-forearm into the proximal forearm.A small hematoma was noted proximally.The wound was closed in layers uneventfully.The brachial artery at the antecubital fossa was identified with the arterial duplex and a small 1.5 cm incision was done transversely along the antecubital fossa just over the radial artery.The radial artery was exposed and topical papaverine was placed.The artery was only 3 mm in diameter, so the decision was made not to proceed with the possible stenting of the subclavian artery retrogradely to avoid compromising the small artery.A catheter and wire were inside the sheath at the time of separation and the dilator was not inserted and removed with the device.The patient was discharged to home following surgical retrieval of the device, and the physician plans to stent the right subclavian artery through a femoral approach in the future.
 
Additional Manufacturer Narrative
A review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, and quality control was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.This device is packaged with instructions for use (ifu) which states: ¿if flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ per the ifu, reinsertion of dilator prior to removal ¿increases the strength of the sheath and lessens the risk of device separation¿ and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.The ifu lists potential adverse events including bleeding, vessel laceration, and vessel perforation.It is known that the user encountered resistance during insertion and removal of the device; however, the user did not insert the dilator into the sheath prior to removal and did not remove the sheath and dilator as a unit.Based on the information provided and no product returned, investigation has concluded the cause cannot be determined; however, appropriate measures have been initiated to address this failure mode.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
No new patient or event information received since the last report was submitted.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR INTRODUCER SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8483580
Report Number1820334-2019-00737
Device Sequence Number11130696
Product Code DYB
UDI-Device Identifier00827002098091
UDI-Public(01)00827002098091(17)210620(10)8966020
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/20/2021
Device Model NumberG09809
Device Catalogue NumberKCFW-6.0-38-45-RB
Device Lot Number8966020
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer05/02/2019
05/24/2019
03/23/2020
Initial Report FDA Received Date04/04/2019
Supplement Report FDA Received Date05/24/2019
05/28/2019
03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight103